Alert archive / South Dakota / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jun 11, 2010, 2:39 AM CDT for 6 counties in South Dakota. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2010, 2:39 AM CDT (07:39 UTC)
- Expired
- Jun 11, 2010, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Lincoln County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 85 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:50 AM CDT | FLASH FLOOD | Vermillion, SD | STREETS FLOODED IN THE CITY OF VERMILLION. |
| Jun 11, 2:51 AM CDT | FLASH FLOOD | 3 N Beresford, SD | FLASH FLOODING OBSERVED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.8
The text
As transmitted, in the capitals the NWS used until 2016.
505
WGUS53 KFSD 110739
FFWFSD
SDC009-027-067-083-125-135-111030-
/O.NEW.KFSD.FF.W.0008.100611T0739Z-100611T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
239 AM CDT FRI JUN 11 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
EASTERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA
EASTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA
TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA
WESTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 530 AM CDT
* AT 236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL AMOUNTS OF ONE TO TWO AND A HALF INCHES HAVE ALREADY
FALLEN...WITH AN ADDITIONAL INCH OR MORE EXPECTED IN THE NEXT HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARKER...VERMILLION...YANKTON...CENTERVILLE...CHANCELLOR...DAVIS...
FREEMAN...HARRISBURG...HURLEY...IRENE...LENNOX...LEWIS AND CLARK
STATE RECREATION AREA...MARION...MAYFIELD...MECKLING...MENNO...
MISSION HILL...MONROE...SPRINGFIELD...TABOR...TEA...UTICA...
VIBORG...VOLIN...WAKONDA AND WORTHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX
FALLS.
&&
LAT...LON 4281 9721 4285 9724 4286 9731 4284 9745
4286 9763 4283 9768 4285 9772 4284 9780
4286 9782 4284 9792 4349 9746 4350 9664
4308 9678 4308 9681 4300 9681 4277 9689
$$
TRM2 follow-up statements
983
WGUS73 KFSD 110842
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
342 AM CDT FRI JUN 11 2010
SDC009-027-067-083-125-135-111030-
/O.CON.KFSD.FF.W.0008.000000T0000Z-100611T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN SD-TURNER SD-HUTCHINSON SD-YANKTON SD-BON HOMME SD-CLAY SD-
342 AM CDT FRI JUN 11 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CLAY...EASTERN BON
HOMME...YANKTON...EASTERN HUTCHINSON...TURNER AND WESTERN LINCOLN
COUNTIES UNTIL 530 AM CDT...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD MOVED EAST FROM THE
WARNED AREA. HOWEVER...LIGHT TO OCCASIONALLY MODERATE RAINFALL WILL
CONTINUE THROUGH 530 AM. DOPPLER RADAR ESTIMATED 1 TO 3 INCHES
RAINFALL OVER MUCH OF THE AREA...AND MUCH OF THIS RAIN WAS REPORTED
TO HAVE FALLEN IN LESS THAN AN HOUR.
AT 250 AM...EMERGENCY MANAGEMENT REPORTED STREET FLOODING IN
VERMILLION.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...PARKER...VERMILLION...YANKTON...CENTERVILLE...CHANCELLOR...
DAVIS...FREEMAN...HARRISBURG...HURLEY...IRENE...LENNOX...LEWIS AND
CLARK STATE RECREATION AREA...MARION...MAYFIELD...MECKLING...MENNO...
MISSION HILL...MONROE...SPRINGFIELD...TABOR...TEA...UTICA...VIBORG...
VOLIN...WAKONDA AND WORTHING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SIOUX FALLS.
&&
LAT...LON 4281 9721 4285 9724 4286 9731 4284 9745
4286 9763 4283 9768 4285 9772 4284 9780
4286 9782 4284 9792 4349 9746 4350 9664
4308 9678 4308 9681 4300 9681 4277 9689
$$733
WGUS73 KFSD 111027
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
527 AM CDT FRI JUN 11 2010
SDC009-027-067-083-125-135-111042-
/O.EXP.KFSD.FF.W.0008.000000T0000Z-100611T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN SD-TURNER SD-HUTCHINSON SD-YANKTON SD-BON HOMME SD-CLAY SD-
527 AM CDT FRI JUN 11 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY...EASTERN BON
HOMME...YANKTON...EASTERN HUTCHINSON...TURNER AND WESTERN LINCOLN
COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4281 9721 4285 9724 4286 9731 4284 9745
4286 9763 4283 9768 4285 9772 4284 9780
4286 9782 4284 9792 4349 9746 4350 9664
4308 9678 4308 9681 4300 9681 4277 9689
$$
CHAPMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 8:00 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 8:00 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
800 PM CDT THU JUN 10 2010
.DISCUSSION...
STORMS RAPIDLY DEVELOPING ACROSS CENTRAL AND WESTERN SOUTH DAKOTA
INTO WESTERN NEBRASKA ALONG COLD FRONT AS A SERIES OF SHORTWAVES
TRAVERSE THE FRONT. EXPECT FRONT TO SHIFT TO THE EAST OVERNIGHT WITH
CONVECTION BEGINNING TO AFFECT THE WESTERN REACHES OF THE FORECAST
AREA AROUND 9 PM. WARM AIR ADVECTION HAS LET TO SOME ISOLATED
SHOWERS AHEAD OF THE THUNDERSTORMS ACROSS CENTRAL SOUTH DAKOTA.
MADE A FEW MINOR TWEAKS TO INCREASE POPS ACROSS WESTERN CWA THIS
EVENING...BUT IN GENERAL FORECAST IN GOOD SHAPE. HAVE ALSO CONTINUED
FLASH FLOOD WATCH FOR SOUTHERN HALF OF FORECAST AREA TONIGHT WHERE
ONE TO THREE INCHES OF RAIN FELL THIS MORNING. UPDATED PRODUCTS
POSTED.
&&
.AVIATION...
SCATTERED -SHRA MOVING NORTH OUT OF NEBRASKA DUE TO WARM AIR
ADVECTION WILL CONTINUE TO DEVELOP BUT WITH LOSS OF HEATING
SOON...COVERAGE SHOULD DIMINISH. MVFR CIGS OVER EASTERN THIRD OF
CWFA ATTM ASSOCIATED WITH -SHRA. WILL CONTINUE WITH MVFR CIGS EAST
AND IN THE WEST CIGS WILL BEGIN TO DECREASE AS -TSRA BEGIN TO
DEVELOP AND MIGRATE EAST.
&&
.PREV DISCUSSION...
MCS WHICH MOVED ACROSS THE AREA EARLY TODAY DUMPED A WIDESPREAD 1 TO
2 INCHES OF RAIN FROM INTERSTATE 90 SOUTH. LOOKING FOR A SOMEWHAT
SIMILAR SITUATION LATE TONIGHT AS ANOTHER DISTURBANCE MOVES ACROSS
THE AREA. COULD SEE A FEW ELEVATED STORMS DEVELOPING THIS EVENING
NORTH OF I90 AND INTO S CNTRL SD THIS EVENING...BUT MOST OF THE
THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL LATE TONIGHT. SHOULD SEE
THUNDERSTORMS DEVELOP LEE OF THE ROCKIES IN CO AND SPREAD NE ACROSS
NEB AND EVENTUALLY INTO SE SD AFTER MIDNIGHT. COMPLEX OF STORMS TO
THEN MOVE INTO SW MN AND NW IA LATE TONIGHT. SOME THUNDERSTORMS
COULD BE SEVERE...WITH THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS
ACROSS S CNTRL AND SE SD. ELEVATED CAPE AND SHEAR WILL BE SUPPORTIVE
OF LARGE HAIL MAINLY ALONG AND S OF I 90...BUT DEEP WARM MOIST LAYER
SUGGESTS A GOOD DEAL OF MELTING BEFORE HAIL REACHES THE GROUND. SO
MAINLY LOOKING AT QUARTER TO GOLF BALL HAIL TONIGHT. FARTHER
NORTH...CAPE PROFILES LOOKING TALL AND SKINNY...MORE SUPPORTIVE OF
SMALL HAIL OR HEAVY RAIN. MAIN SEVERE WIND THREAT SHOULD BE THROUGH
THE MO VALLEY...WHERE STORMS COULD BE CLOSER TO SURFACE BASED. IN
ADDITION TO THE POTENTIAL FOR SEVERE STORMS...HEAVY RAIN WILL OCCUR
WITH SOME STORMS...ESPECIALLY SHOULD THE MCS ROLL THROUGH. EXPECTING
WIDESPREAD 1 TO 2 INCHES WITH UPWARDS WITH LOCALLY 3 TO 4 INCH
AMOUNTS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUE FOR TONIGHT AND
CONTINUES ACROSS NW IA THROUGH TOMRROW AFTERNOON. /LIEBL
FRI THRU SAT...LOOKS LIKE WE ARE CONTINUING THE VERY WAVY PATTERN
WITH UPPER TROFFING TO THE WEST. THE ANTICIPATED MCS THAT SHOULD
AFFECT OUR AREA LATE TONIGHT WILL BE EXITING OUR CWFA THRU FRIDAY
MORNING. THE MODELS BECOME CONVECTIVELY CONTAMINATED WITH THE SFC
FRONT ITSELF BEHIND THE MCS...SO BLENDING WAS IN ORDER. BY LATE
AFTERNOON...AM THINKING THAT THE SFC BOUNDARY SHOULD BE MOVG THRU NW
IA. HOWEVER...THE H85 BOUNDARY BASICALLY DRIFTS EVER SO SLOWLY SEWD
THRU THESE TWO DAYS LIKELY PROVIDING A FOCUS FOR AT LEAST OFF AND ON
SCT CONVECTION. THEREFORE AFTER THE MCS DEPARTS FRI MORNING...MY
THOUGHTS ARE THAT CONVECTION COULD RE FIRE IN THE AFTERNOON FAIRLY
CLOSE TO THE SFC AND H85 BOUNDARIES...WITH THE HIGHEST POPS
WARRANTED ALONG AN AXIS FROM EXTREME SERN SD TO SWRN MN...ALSO
INCLUDING A GOOD PORTION OF NW IA. MU ELEVATED CAPES IN NW IN THE
H925-H85 LYR ARE QUITE STOUT...ABOUT 2000-3000 J/KG...WHICH MAY BE
ENOUGH TO GIVE SOME SVR TS IN NW IA IN THE AFTERNOON. THIS IS IFFY
HOWEVER...BECAUSE IF SCT CONVECTION CONTINUOUSLY FIRES ALONG THE
BOUNDARY...THEN THE ATMOSPHERE MAY NOT RECHARGE ENOUGH TO GO SEVERE.
SOMETHING TO WATCH FOR THOUGH...AS THESE CAPES ARE BEEFY ENOUGH TO
ALLOW UPDRAFTS TO PRODUCE LARGE HAIL. STILL KEPT LIKELY POPS GOING
DEEPER INTO NW IA NEAR THE SFC BOUNDARY FRIDAY EVENING...
PROGRESSIVELY LOWERING THEM HEADING N AND NW FROM THERE. THEN LATE
FRIDAY NIGHT...THE H85 BOUNDARY SNAKES AROUND THRU THE SRN PARTS OF
OUR FA...WHICH MAY CONTINUE TO DEVELOP CONVECTION. AND FINALLY
ANOTHER SHORT WAVE WITH AN MCS MAY IMPACT OUR SWRN ZONES LATE FRIDAY
NIGHT!
SO AM ANTICIPATING THAT THE MCS WILL THEN LIFT NEWD THRU THE NWRN
HALF OF OUR FA ON SATURDAY. BUT ONE THING OF NOTE IS THAT THE JET
STREAK IS FURTHER NORTH IN SOUTH CENTRAL CANADA INSTEAD OF THE WRN
GRTLKS. SO THERE MAY BE LESS RR QUAD JET INFLUENCE THAN THOUGHT
BEFORE. CHCS OF TSRA ARE WARRANTED ELSEWHERE ALSO ON SATURDAY
BECAUSE THERE IS A VERY REAL CHC THAT ANOTHER WRMFNT WILL DEVELOP
BEHIND THE SHORT WAVE...EXTENDING FM YANKTON TO NEAR MARSHALL AT 18Z
SATURDAY. SO THEN AS THIS FRONT MOVES SEWD AS A SUBTLE CDFNT
SATURDAY AFTERNOON...CONVECTION COULD ALSO DEVELOP NEAR THE BOUNDARY
IN OUR SERN HALF AS WE ARE NOT REALLY CAPPED OFF.
AFTER THAT...THE VARIOUS MODELS ARE EXTREMELY MESSY AND VERY
POLLUTED WITH LEFTOVER CONVECTION. THEREFORE CONTINUED THE TREND OF
DRYING THINGS OUT FM NW TO SE SAT NIGHT WHICH LOOKS REASONABLE IN
THE ABSENCE OF ANY WAVES. THEN JUST GIVING SMALL CHCS FOR RAIN IN
OUR SWRN ZONES ON SUNDAY.
FOR TEMPERATURES...STILL THINKING THAT NW IA MAY WARM UP WELL INTO
THE 80S AHEAD OF THE FIRST CDFNT ON FRIDAY. THEN SAT AND SUN SHOULD
SEE SEASONABLY COOL TEMPERATURES WITH CLOUD COVER SIMILAR TO WHAT
MAY OCCUR IN THE EXTENDED DETAILED BELOW. /MJF
IN THE EXTENDED...THE 12Z GFS AND ECMWF ARE ACTUALLY IN DECENT
AGREEMENT SUN NIGHT THRU THURSDAY WITH THE UPPER AIR PATTERN.
THEREFORE JUST FOLLOWED THESE SOLUTIONS ALONG WITH A MIX OF HPC LATE
IN THE EXTENDED WHO HAVE ACCESS TO ECMWF ENS MEAN GRIDS. SO...THE
PATTERN REMAINS ACTIVE WITH PERSISTENT UPPER TROFFING IN THE CENTRAL
AND NRN ROCKIES. IT APPEARS THAT THERE ARE TWO MAIN WAVES TO CONTEND
WITH. THE FIRST ONE BEGINS TO ENTER OUR CWFA SUN NIGHT...WITH THE
CRUX OF THE WAVE OVER THIS AREA MONDAY AND MONDAY NIGHT. THE SECOND
ONE AFFECTS THE FA WED AND WED NIGHT...POSSIBLY LINGERING ON
THURSDAY IF THE 12Z GFS IS RIGHT. WILL TRY TO FINE TUNE THE TIMING
OF THESE TWO WAVES WITH FRIDAYS FORECAST. ONE THING THAT WILL LIKELY
NEED ADJUSTED FOR SURE IS THE SFC WINDS. THE FIRST WAVE LOOKS LIKE
IT DEFINITELY WORKS A SFC FRONT THRU THIS AREA MON NIGHT AND TUE...
SHIFTING THE WINDS TO A WLY COMPONENT. THIS IS NOT REFLECTED YET IN
THE GRIDS...AND WILL LIKELY BE ADJUSTED TOMMOROW. CONCERNING
TEMPERATURES...AS IN DAYS PAST...WITH CLOUD COVER AND PERIODIC CHCS
FOR RAIN CONTINUED THE TREND OF SEASONABLY COOL TEMPERATURES. BUT
NOTHING REAL EXTREME AS FAR AS BEING TOO CHILLY. THEREFORE TRENDED
VERY CLOSE TO 00Z MEX AND HPC TEMPERATURES. /MJF
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR IAZ001>003-012>014-020>022-031-032.
MN...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR MNZ089-090-098.
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
MORNING FOR NEZ013-014.
SD...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY
MORNING FOR SDZ050-057>071.
&&Hazardous weather outlook, Jun 10, 5:15 PM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 515 PM CDT THU JUN 10 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 515 PM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING ACROSS CENTRAL SOUTH DAKOTA AND NEBRASKA. STORMS WILL BECOME WIDESPREAD AND ORGANIZE INTO A LARGE THUNDERSTORM COMPLEX AROUND MIDNIGHT. THIS THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST ALONG THE INTERSTATE 90 CORRIDOR AND MISSOURI VALLEY AFTER MIDNIGHT. THIS COMPLEX OF STORMS WILL MAINLY PRODUCE HEAVY RAINFALL...BUT A FEW OF THE STRONGER EMBEDDED THUNDERSTORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS. FLOODING... THUNDERSTORMS COULD REPEATEDLY MOVE ACROSS THE AREA OVERNIGHT. WITH ABUNDANT MOISTURE IN PLACE...AREAS OF HEAVY RAINFALL ARE EXPECTED...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 90...AND THROUGH THE MISSOURI VALLEY. RAINFALL RATES OF UP TO 2 INCHES WILL BE POSSIBLE. OVERNIGHT RAINFALL AMOUNTS MAY EXCEED 3 INCHES IN SOME LOCATIONS. PREVIOUS RECENT RAINFALL WILL MAKE THESE AREAS SUSCEPTIBLE TO FLASH FLOODING SHOULD HEAVY RAINS OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON NEAR A FRONTAL BOUNDARY ACROSS IOWA. A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND. OTHER STORMS WILL DEVELOP LATER FRIDAY NIGHT THROUGH THE MISSOURI VALLEY...WITH A FEW STORMS CAPABLE OF HAIL UP TO HALF DOLLAR SIZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 11, 2:28 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
228 AM CDT FRI JUN 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST YANKTON 42.89N 97.39W
06/11/2010 M67 MPH YANKTON SD AWOS
&&
JHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:56 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Douglas, Sanborn | 49 min |
| Jun 11, 12:19 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Douglas, Hanson, Hutchinson, Sanborn | 41 min |
| Jun 11, 12:26 AM CDT | Flash Flood Warning | FSD | Aurora, Jerauld, Sanborn | 3 hr |
| Jun 11, 12:49 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, McCook, Turner | 41 min |
| Jun 11, 1:20 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, McCook, Turner, Yankton | 40 min |
| Jun 11, 1:23 AM CDT | Flash Flood Warning | FSD | Davison, Hanson, McCook, Miner, Sanborn | 3 hr |
| Jun 11, 1:31 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Lake, McCook, Miner | 44 min |
| Jun 11, 1:50 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Yankton | 40 min |
| Jun 11, 1:51 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, Lincoln, McCook, Minnehaha, Turner, Yankton | 39 min |
| Jun 11, 1:58 AM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner, Minnehaha, Moody | 47 min |
| Jun 11, 2:15 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 30 min |
| Jun 11, 2:24 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha, Turner | 51 min |
| Jun 11, 2:31 AM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 29 min |
| Jun 11, 2:36 AM CDT | Severe Thunderstorm Warning | FSD | Union | 39 min |
| Jun 11, 2:43 AM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 3 hr |
| Jun 11, 2:55 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Minnehaha, Moody | 50 min |
| Jun 11, 2:58 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Minnehaha | 47 min |
| Jun 11, 3:17 AM CDT | Flash Flood Warning | FSD | Union | 3 hr |
| Jun 11, 3:32 AM CDT | Flash Flood Warning | FSD | Brookings, Lake, Moody | 3 hr |
| Jun 11, 3:39 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Moody | 51 min |
| Jun 11, 5:56 AM CDT | Areal Flood Warning | FSD | Aurora, Bon Homme, Charles Mix, Davison, Douglas, Hanson and 5 more | 12 hr |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | McCook, Turner | 6 days |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | Lincoln, Turner | 22 days |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | Clay, Turner | 22 days |
| Jun 11, 9:31 AM CDT | River Flood Warning | FSD | Davison | 18 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Brookings, Moody | 14 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Lincoln, Union | 21 days |
| Jun 11, 10:03 AM CDT | River Flood Warning | FSD | Union | 23 days |
| Jun 11, 3:31 PM CDT | Flash Flood Watch | FSD | Aurora, Bon Homme, Brule, Charles Mix, Clay, Davison and 12 more | 18 hr |
Nearby
Flash Flood Warnings in South Dakota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.